Dec 20
Kimhudd
Kimhudd , Posted on SUPPORT NETWORK Blog

I have my daddy's heart. . .

On my 18th wedding anniversary, August 9, 2015,  I had a massive heart attack.  Two days prior, I had returned home via plane from visiting my daughter in Kentucky.  My husband and I celebrated our anniversary, I went to bed around 10, and was up just after midnight sweating profusely, experiencing jaw pain and weakness in my left arm.  I also had some pain between my shoulder blades.  Needless to say, I went down and my husband called 911.  I was whisked to the hospital, went into defibrilation, got shocked with the paddles, and ended up in the OR.  I had a huge blood clot in my "widow maker".  The doctor got rid of the clot and placed a stent in the area.  Thirty days later I was back in the OR receiving 2 more stents due to 70% blockage in two other areas of my heart.  It's been over a year, and I'm still struggling with getting on with life.  I am terrified of flying for fear of another blood clot.  I think about and worry about another attack.  Given my family history (Mom and Dad had 5 bypasses each) I'm pretty sure where I'm headed.  Any suggestions or ideas as to how I can get on with my life without constant worry?  I'm only 51 and would like to enjoy the remainder of my life with my husband, family, and friends.
6 Comments
  • AHA Volunteer Moderator Michael C
    AHA Volunteer Moderator Michael C,
    You could ask your doctor about flying. I flew for the first time since my 2 attacks, 1 quad bypass then a stent 3 months later. He said it should NOT be a problem. I have venous insufficiency in my legs and he said to just get up and move around some. but as for my heart it proved to be no problem. Are you on aspirin or a thinner of some type? that may help but again, ask your doctor. I also carry my little bottle of buddies (nitro) but didn't need them. Good luck and call your doc! Mike
  • Kimhudd
    Kimhudd,
    Mike. . .thank you for sharing with me. I do take aspirin at this time, but the major blood thinner I only had to take for one year. I carry my nitro, too. It's become my best friend. I will talk to my doc as soon as I get one. The hubby and I just moved from Northwest Arkansas to Northfield, Minnesota for a wonderful job opportunity . I'll be making an appointment tomorrow. You've given me good things to think about, and I appreciate you taking the time to respond.
  • AHAASAKatie
    AHAASAKatie,
    Good morning, I would like to share the patient education information that we have on Heart Attack recovery as well. http://www.heart.org/HEARTORG/Conditions/HeartAttack/Heart-Attack-Recovery_UCM_486316_SubHomePage.jsp I am so glad that you are here with us and that Mike was able to help. Please share your journey with us as you find the new doctor and such. We are excited to get to know you and to be here with you. Best Katie
  • Kimhudd
    Kimhudd,
    Thank you, Katie. I will check out the link. I'm so glad I found this site. It has helped me already, and I am so very appreciative.
  • dwaynec
    dwaynec,
    Have you tried Nitric Oxide therapy? The medical community is calling Nitric Oxide the miracle molecule! Along with lifestyle change it's helping people who suffer from cardio vascular disease. I do a health awareness webinar every Monday and Wednesday at 8 pm eastern to help fight CVD. Please feel free to join in on our next webinar this Monday or Wednesday by clicking this link: freeconferencecall.com/join/wealthpartners or you can dial in 712)770-4010 code 594427. Also check out "The Whole Heart Solution" by Dr. Joel Kahn MD. To Your Health!! Dwayne
  • Salewsky
    Salewsky,
    I also have a bad heart and live in fear every day, my heart is only function at 25% I have 3 very good doctors but I will not know if it has gotten better until the end of Feb. I take a lot of medications which I hate, some make me very tired and some make me very jumpy I hate it!!!!! Any ideas?
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active